Hi Everyone. I don’t often do this, but here’s an article republished in whole from leading health expert Dr. Mercola. I found it extremely troubling, as I take my share of NSAIDS for migraine pain. Please post it on your social media pages or forward it to friends and family who take common pain relievers for chronic pain.
Be Beautiful-Be Creative-Be Happy!
Taking These Common Pills? You’re Playing “Russian Roulette” With Your Heart
By Dr. Joseph Mercola
Drugs that include traditional non-steroidal anti-inflammatory drugs (NSAIDS) as well as new generation anti-inflammatory drugs (COX-2 inhibitors) have been linked to cardiovascular risks. Researchers performed a comprehensive analysis of all randomized controlled trials that compared any NSAID with other NSAIDs or placebo. The analysis included more than 30 trials that examined in total more than 116,000 patients. Drugs such as rofecoxib (Vioxx) and lumiracoxib were associated with twice the risk of heart attack, while ibuprofen was associated with more than three times the risk of stroke. Etoricoxib (Arcoxia) and diclofenac were associated with the highest risk of cardiovascular death.
“… [T]hese cardiovascular risks are worrying because many patients have both cardiovascular disease and musculoskeletal disease, and suggests that it is time for an evaluation of a broader range of alternatives.”
In other drug news, the U.S. FDA has asked manufacturers of prescription drugs containing acetaminophen to limit the dosage of the drug and add a liver toxicity warning to labels. The warning will be a “boxed warning” — the strongest warning for a prescription drug. Prescription acetaminophen (a pain and fever reducer better known as Tylenol) must limit the drugs to no more than 325 milligrams per tablet or capsule. Currently, some products contain more than twice that amount.
Paging Dr. Gupta reports:
“Overdose from prescription combination products containing acetaminophen account for nearly half of all cases of acetaminophen related liver failure in the United States, many of which result in liver transplant or death.”
Eurekalert January 18, 2011
BMJ January 11, 2011; 342:c7086
Paging Dr. Gupta January 13, 2011